Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Bleeding for 16 days


 melo24 - Fri Oct 14, 2005 2:01 pm

I have always had a very regualr period, each month it would come 26-28 days after the first day of my last period. I am not currently on birth control. I was on seasonale as of 2 months ago but even then never really took them responsibly and it didnt distrupt my cycle. Now I have been bleeding non stop since September 26! Heavy at first, then, moderate, light, one day of nothing, then light, heavy moderate. ???? For the last 16 days with only 1 or 2 days without bleeding. No pain or cramps really at this point, what is up with me?
 Michele P, RN - Sat Oct 15, 2005 10:07 am

As your doctor probably explained to you, Seasonale is the type of BC that extends the time between your scheduled periods so you have fewer periods - approx 4 per year. Though this is true of Seasonale, there is a good chance of having spotting & breakthrough bleeding which can go from slight spotting to a flow much like a regular period. This is common & should decrease over time. Seasonale users are known to experience MORE breakthrough bleeding than women using conventional birth control pills, but it will regulate IF you take the the pills irregularly. The fact that you stop/go, this makes it harder!!

Some otherr side effects that you may/might have are: nausea, vomiting, breast tenderness, weight gain.

Best of Luck :)

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us